Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Kazhdan groups with infinite outer automorphism group

Authors: Yann Ollivier and Daniel T. Wise
Journal: Trans. Amer. Math. Soc. 359 (2007), 1959-1976
MSC (2000): Primary 20F28, 20F06, 20E22, 20P05
Published electronically: November 17, 2006
MathSciNet review: 2276608
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: For each countable group $ Q$ we produce a short exact sequence $ 1\rightarrow N \rightarrow G \rightarrow Q\rightarrow 1$ where $ G$ has a graphical $ \frac16$ presentation and $ N$ is f.g. and satisfies property $ T$.

As a consequence we produce a group $ N$ with property $ T$ such that $ \operatorname{Out}(N)$ is infinite.

Using the tools developed we are also able to produce examples of non-Hopfian and non-coHopfian groups with property $ T$.

One of our main tools is the use of random groups to achieve certain properties.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 20F28, 20F06, 20E22, 20P05

Retrieve articles in all journals with MSC (2000): 20F28, 20F06, 20E22, 20P05

Additional Information

Yann Ollivier
Affiliation: CNRS, UMPA, École normale supérieure de Lyon, 46, allée d’Italie, 69364 Lyon cedex 7, France

Daniel T. Wise
Affiliation: Department of Mathematics, McGill University, Montréal, Québec, Canada H3A 2K6

PII: S 0002-9947(06)03941-9
Keywords: Outer automorphism groups, property $T$, small cancellation, random groups
Received by editor(s): September 27, 2004
Received by editor(s) in revised form: January 10, 2005
Published electronically: November 17, 2006
Additional Notes: This research was partially supported by NSERC grant
Article copyright: © Copyright 2006 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia